Alert archive / Kansas / Frost Advisories in 2016

Frost Advisory 7, NWS Dodge City, KS

October 20, 20167 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Oct 20, 2016, 3:06 PM CDT for 7 counties in Kansas. It took effect at Oct 21, 2016, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2016, 3:06 PM CDT (20:06 UTC)
In effect from
Oct 21, 2016, 4:00 AM CDT
Expired
Oct 21, 2016, 7:53 AM CDT
In force
4 hr
Issued by
NWS Dodge City, KS

Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Kearny County, KS, Lane County, KS, Scott County, KS, Stanton County, KS

The radar

The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

441 
WWUS73 KDDC 202006
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
306 PM CDT THU OCT 20 2016

KSZ043-044-061>063-074-075-211215-
/O.NEW.KDDC.FR.Y.0007.161021T0900Z-161021T1300Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-
INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE...
DIGHTON...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
JOHNSON CITY...ULYSSES
306 PM CDT THU OCT 20 2016 /206 PM MDT THU OCT 20 2016/

...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT
/7 AM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM
CDT /7 AM MDT/ FRIDAY. 

* TEMPERATURES...LOWS EXPECTED TO RANGE FROM 32 TO 36 DEGREES.

* IMPACTS...FROST MAY KILL TENDER VEGETATION ESPECIALLY IN LOW
  LYING AND SHELTERED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
652 
WWUS73 KDDC 210628
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
128 AM CDT FRI OCT 21 2016

KSZ043-044-061>063-074-075-211300-
/O.CON.KDDC.FR.Y.0007.161021T0900Z-161021T1300Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-
INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE...
DIGHTON...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
JOHNSON CITY...ULYSSES
128 AM CDT FRI OCT 21 2016 /1228 AM MDT FRI OCT 21 2016/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/
THIS MORNING...

* TEMPERATURES...LOWS EXPECTED TO RANGE FROM 32 TO 36 DEGREES.

* IMPACTS...FROST MAY KILL TENDER VEGETATION ESPECIALLY IN LOW 
  LYING AND SHELTERED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

32
478 
WWUS73 KDDC 211253
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
753 AM CDT FRI OCT 21 2016

KSZ043-044-061>063-074-075-211400-
/O.CAN.KDDC.FR.Y.0007.000000T0000Z-161021T1300Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-
INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE...
DIGHTON...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
JOHNSON CITY...ULYSSES
753 AM CDT FRI OCT 21 2016 /653 AM MDT FRI OCT 21 2016/

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES IN THE MID 30S WILL RISE QUICKLY AFTER SUNRISE. 

$$

TURNER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 20, 2:53 PM CDT, 13 minutes earlier.

Area forecast discussion, Oct 20, 2:53 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
253 PM CDT Thu Oct 20 2016

.SHORT TERM...(This evening through Friday)
Issued at 223 PM CDT Thu Oct 20 2016

Temperatures are the main issue for early Thursday morning. As
usual there is plenty of variance between he NAM/WRF and RAP-
HRRR solutions for early Thursday. Current thinking is a few
locations, especially the lower lying areas may touch freezing
mark breifly with most broad areas remaining in the mid 30s.
South winds should be steady and light and a frost advisory has
been posted across portion of the western forecast area. Much
warmer temperatures in the low to mid 70s are likely Thursday
afternoon with abundant insolation and gusty afternoon winds
nearing 30 knots at times from Liberal to Hays and eastward. The
Syracuse-Johnson areas will remain closer to the surface trough
through the day and the winds will remain light.

.LONG TERM...(Friday night through Thursday)
Issued at 223 PM CDT Thu Oct 20 2016

Highs will rise into the low 80s for the weekend as a strong
upper ridge develops across the mid section of the country. A
chance for a short wave that affects the central plains exists
around the middle of late part of next week, with large
uncertainty in numerical model placement of forcing mechanisms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 223 PM CDT Thu Oct 20 2016

VFR conditions are expected for the entirety of this TAF period. A
little better surface pressure gradient will develop over western
KS Thursday, allowing ssw winds to develop with gusts in the upper
20s (knots) through the better mixing period of the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  38  73  44  81 /   0   0   0   0
GCK  36  75  40  82 /   0   0   0   0
EHA  38  76  42  84 /   0   0   0   0
LBL  36  75  41  82 /   0   0   0   0
HYS  37  72  40  79 /   0   0   0   0
P28  40  70  44  78 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Russell
LONG TERM...Russell
AVIATION...Russell
Hazardous weather outlook, Oct 20, 2:25 AM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
225 AM CDT THU OCT 20 2016

KSZ030-031-043>046-061>066-074>081-084>090-210730-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
225 AM CDT THU OCT 20 2016 /125 AM MDT THU OCT 20 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

DAYS 2-7 DISCUSSION
-------------------
AREAS OF FROST ARE POSSIBLE ACROSS WEST CENTRAL AND PORTIONS OF
SOUTHWEST KANSAS EARLY FRIDAY MORNING. HOWEVER, WIDESPREAD FROST
OR FREEZING TEMPERATURES ARE NOT EXPECTED.

DAYS 2-7 HAZARDS
----------------
* FRIDAY
  - FREEZE: ELEVATED RISK

* SATURDAY
  - FREEZE: LIMITED RISK
  - FIRE WEATHER: LIMITED RISK

* SUNDAY
  - FIRE WEATHER: LIMITED RISK

* MONDAY
  NO HAZARDS.

* TUESDAY
  - LIGHTNING: LIMITED RISK

* WEDNESDAY
  - LIGHTNING: LIMITED RISK

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

32

Nearby

Frost Advisories in Kansas, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.